MAUDE Adverse Event Report: KARL STORZ IMAGING ENDOSCOPE VIDEO CAMERA; IMAGE1 S HX-P

KARL STORZ IMAGING ENDOSCOPE VIDEO CAMERA; IMAGE1 S HX-P
Model Number TH111
Medical Device Problem Codes Erratic or Intermittent Display (1182); No Display/Image (1183)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "mid surgery, when using the camera system alongside a diathermy, the stack lost the picture on the large monitor due to interference".Furthermore: "elongated and incomplete procedure.Possible requirement of secondary procedure.".
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The complained device was received at the manufacturing site on 2023-09-25 and were therefore available for investigation.The investigation has been completed on 2024-01-18.Findings: the camera head th111, serial number (b)(6) was tested with a set of test devices consisting of image is modular; tc200 (connect) and tc301 (x-link module) in continuous operation.The image reproduction was checked in the application with a 4mm endoscope and was qualitatively flawless.As soon as the rf test device (autocon ii 400) was activated with the hand-held unit, image interference occurred.During test operation with the autocon test device, however, no picture failure could be registered as reported by the customer.The exact same constellation as in the customer's application cannot be used in test operation as it is not known.It is likely that a defective / torn shielding on the camera cable in combination with the rf application caused this image failure.If the shielding on the camera cable is torn, the rf energy is inductively transferred to the signal cables on the camera head when activated and can interfere with or even interrupt the data transmission.This can lead to image failure.The interruption of the shielding on the camera cable is due to the movements in the application over time and is therefore considered as wear and tear.There is no indication for a material-, manufacturing- or design-related failure.The root cause of the reported issue can be traced back to wear and tear.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only: the initial mdr had the correct udi number but the first digit "0" was omitted.Please see section d4 of this mdr form for the updated udi number.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ENDOSCOPE VIDEO CAMERA
Common Device Name
IMAGE1 S HX-P
Manufacturer (Section D)
KARL STORZ IMAGING
1 s. los carneros road
goleta CA 93117
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17886677
Report Number2027009-2023-00279
Device Sequence Number20558147
Product Code FET
UDI-Device Identifier04048551358931
UDI-Public04048551358931
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTH111
Device Catalogue NumberTH111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer01/18/2024
09/18/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date01/22/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown